Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    8
  • comments
    7
  • views
    2,699

Claravis Day 26

Silentcal

418 views

Well this is what I woke up to today. The acne on the top of my lip seems to be healing as does the one along my bottom lip. Unfortunately the one along my bottom lip is healing rather slowly. It doesn't seem to be forming a head. The one on my top lip didn't either the first time I got it. It only formed a head when I got a cortisone injection.

I did go to the Derm to get it injected yesterday, so hopefully it heals up soon. Every time I go in I feel like they're wondering why the hell I'm there. I guess they really view this through the lens of a medical professional and not as a human being. I have somewhat painful acne along my lip line that looks like an STD (and it isn't), you think me coming in here for an injection is inappropriate? I knew that it was likely that my acne would get worse before it got better on Accutane, however I still have to go about my daily life for the entire 20 weeks while I'm on it. Heaven forbid I come in an have you inject some of the more embarrassing and painful spots on my face. It's not like they're doing it out of charity. I do get charged every time I go in.

Sigh. Perhaps I'm just a bit on edge. I look awful, I don't feel to great, and while I did plan on secluding myself a bit while on Accutane, the lip line acne has made me hesitant to leave my house for anything except work or other obligations I can't ignore.

As you can see if you zoom in on the one on the lower lip. The core of it seems to be just below the lip line. I'm not sure if this is happening because I'm not shaving (which is hard when your chin is covered in acne) or if it is possible all the lip moisturizer I'm using is clogging pores around my lips. I think it is probably the latter. I've never had acne like this and I normally don't get chapped lips or use lip moisturizer. I've made a real effort to be much more careful putting stuff on my lips. I don't overdo it and I try to make sure I do it in front of a mirror so as not to get any on my skin.

I had mentioned that I started taking prednisone when the bottom lip line acne popped up. I've taking 30mg a day since then. Today is day 4. It does seem to be helping the acne on my chin as well. I will switch to 20 mg on Friday and continue taking those for 10 days.

I have my next appointment on Monday when I'll get my second box of pills. What a brutal first month this has been. I was about to type "I can't imagine it could get worse" but I know it will. That seems to be my luck with acne lately.

Side effects thus far:

Eczema on the back of hands

Dry chin and moustache area

Itchy eyebrows, forehead, and area around the base of neck

Mild back pain, not in the lower back but the mid-section of my back

Acne on the lip line

Obviously I'm still not really able to shave. I'm not to even going to try an electric shaver for fear that it will irritate my skin. I've had several experience in the past where I would breakout like crazy after I shaved.

Oh and if it looks like my lips are a little orange it is because I had an orange Gatorade before going to bed. One of the downsides of dry lips is that the dry skin absorbs whatever color drink you happen to have last. Keep that in mind if you're on Accutane.

I can't think of a positive spin to put on this other than the fact I'm almost 4 weeks into a 20 week treatment. A lot of people say they see progress by month three. Well, I'm one month closer to month three. That's really the only positive spin I can look at this. This is a serious drug. It will affect your life. If you are going to start it I suggest you try to do it at a time in your life when you don't have obligations outside of work (a girlfriend/boyfriend, etc). Obviously it works perfectly at the outset for some people, but having read all the message boards here and having my personal experience thus far, I would just suggest you don't count on everything being sunshine and roses in the first two months.

Again, if you have any questions, feel free to comment on my posts and I'll gladly respond. Feedback is always welcome. Its trying to take a medicine like this and not really have anyone to talk to about it. It's not that there aren't people I *could* talk to about it, it's just that I don't want to because it really is disgusting and not fit for polite conversation.



0 Comments


Recommended Comments

There are no comments to display.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a New Account

Sign in

Already have an account? Sign in here.

Sign In Now
  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×